From Jackson, Mississippi, USA:
My 18 year old daughter has had type 1 diabetes since she was 10 months old, and she also has Graves' Disease which was treated with RAI, but her thyroid levels are good now. She was on Paxil for depression for a couple of years while going through the thyroid ups and downs.
I know depression can be common in people with diabetes and thyroid disorders, but she has been off the Paxil for a couple of years now and is showing signs of depression. I am concerned about side effects of Paxil when used in the long term, but I am considering talking to her and her doctor about prescribing it again. What is your experience with teenagers and long term use of Paxil?
If her thyroid blood work has been normal for many years on thyroid replacement medication, it is highly unlikely that this has anything to do with her depression. I would ask these questions about her medications not only to her diabetes team but also to her psychologist/psychiatrist since they would know her better and understands the pros and cons of any medication recommendation.
Original posting 25 Sep 2003
Posted to Other Medications
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.